Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2014, 4:37 PM CDT for Okaloosa County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 4:37 PM CDT (21:37 UTC)
- Expired
- Jun 8, 2014, 5:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS54 KMOB 082137
SVRMOB
FLC091-082230-
/O.NEW.KMOB.SV.W.0099.140608T2137Z-140608T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 530 PM CDT
* AT 435 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 8 MILES NORTH
OF NICEVILLE...OR 13 MILES NORTH OF SHALIMAR...AND WAS NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
VALPARAISO... NICEVILLE... CRESTVIEW...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 55 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
&&
LAT...LON 3049 8653 3061 8667 3079 8655 3078 8638
3051 8639
TIME...MOT...LOC 2137Z 217DEG 2KT 3062 8653
$$2 follow-up statements
500
WWUS54 KMOB 082215
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 PM CDT SUN JUN 8 2014
FLC091-082230-
/O.CON.KMOB.SV.W.0099.000000T0000Z-140608T2230Z/
OKALOOSA FL-
515 PM CDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL OKALOOSA COUNTY...
AT 512 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 9 MILES SOUTHEAST OF CRESTVIEW...OR 16
MILES SOUTHEAST OF BAKER...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
VALPARAISO... NICEVILLE... CRESTVIEW...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 55 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
&&
LAT...LON 3049 8653 3061 8667 3079 8655 3078 8638
3051 8639
TIME...MOT...LOC 2215Z 252DEG 11KT 3069 8644
$$935
WWUS54 KMOB 082232
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT SUN JUN 8 2014
FLC091-082242-
/O.EXP.KMOB.SV.W.0099.000000T0000Z-140608T2230Z/
OKALOOSA FL-
532 PM CDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
CENTRAL OKALOOSA COUNTY...
AT 530 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
OKALOOSA COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3049 8653 3061 8667 3079 8655 3078 8638
3051 8639
TIME...MOT...LOC 2215Z 252DEG 11KT 3069 8644
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:15 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 8, 4:15 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 PM CDT SUN JUN 8 2014 .SHORT TERM (TONIGHT AND MONDAY)...FOR THE FIRST 24 HOURS OF THE FORECAST...A SURFACE RIDGE REMAINS IN PLACE OVER THE NORTHERN GULF OF MEXICO WILL KEEP AN ONSHORE FLOW OVER THE AREA. A SHORTWAVE MOVING EAST OVER THE TENN RIVER VALLEY THIS AFTERNOON INTO TONIGHT WILL HELP TO PROVIDE SOME UPPER INSTABILITY...MAINLY FOR TSRA DEVELOPMENT OVER THE NORTHERN HALF OF THE FA INTO THIS EVENING. WITH LOCAL ANALYSIS INDICATING CAPE VALUES GRATER THAN 3500J/KG...IT WON'T TAKE MUCH FOR TSRA TO FORM. HELPING TO LIMIT THE SOUTH AND WESTERN SPREAD OF THE ACTIVITY IS A WEST TO EAST STEERING FLOW. A SVR WATCH HAS BEEN ISSUED FOR THE NORTHEASTERN HALF OF THE FA DUE TO THE POSSIBILITY OF STRONG STORMS. AN UPPER LOW WILL DEVELOP OVER THE CENTRAL PLAINS AS IT MOVES EAST OF THE CO ROCKIES...AND BEGIN TO INFLUENCE THE FA LATER MONDAY INTO MONDAY EVENING. UNTIL THEN...WITH A MOIST AIRMASS STILL IN PLACE AND ABUNDANT INSTABILITY...SUMMER TIME THUNDERSTORMS ARE AGAIN LIKELY MONDAY...WITH BEST CHANCE AWAY FROM THE COAST DUE TO STABILIZATION OF THE ATMOSPHERE SOUTH OF AN EXPECTED INLAND MOVING GULF BREEZE. /16 FOR MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER LOW AND ASSOCIATED SURFACE LOW OVER KANSAS ADVANCE INTO MISSOURI THROUGH TUESDAY. THE UPPER SYSTEM WEAKENS TUESDAY NIGHT THEN SHEARS OUT ACROSS THE GREAT LAKES REGION THROUGH WEDNESDAY NIGHT WITH THE ASSOCIATED SURFACE LOW LIKEWISE WEAKENING. A SURFACE RIDGE OVER THE NORTHERN GULF MAINTAINS A MOIST SOUTHERLY FLOW MEANWHILE WITH AN 850 MB THETA-E RIDGE GENERALLY OVER THE INTERIOR PORTION OF THE FORECAST AREA GRADUALLY WEAKENS. A DIFFLUENT 850-300 MB THICKNESS PATTERN UPSTREAM NEAR THE ARKLATEX ADVANCES EASTWARD THROUGH TUESDAY THEN WEAKENS WEDNESDAY AS THE UPPER SYSTEM SHEARS OUT TO THE NORTH. MODELS ARE LEANING TOWARDS MESOSCALE CONVECTIVE SYSTEM...MCS...DEVELOPMENT. PRECIPITABLE WATER VALUES MONDAY NIGHT WILL RANGE FROM NEAR 2 INCHES OVER THE LOWER MISSISSIPPI RIVER VALLEY TO NEAR 1.5 INCHES OVER THE EASTERN PORTION OF THE FORECAST AREA...AND WHILE THIS GRADIENT BREAKS DOWN BY TUESDAY NIGHT...PRECIPITABLE WATER VALUES ALSO WILL HAVE BEEN DECREASING TO NEAR 1.5-1.6 INCHES. SURFACE BASED CAPES WILL APPROACH 2500-3000 J/KG OVER THE WESTERN PORTION OF THE AREA ON TUESDAY WITH VALUES OF 2000-2500 J/KG OVER THE EASTERN PORTION. SIGNIFICANT INSTABILITY PERSISTS INTO TUESDAY NIGHT WITH SURFACE BASED CAPES OF 1500-2500 AND TUESDAY NIGHT ALSO LOOKS TO HAVE THE BEST POTENTIAL FOR A MCS TO DEVELOP TO THE WEST AND MOVE INTO THE FORECAST AREA. WILL HAVE SLIGHT CHANCE POPS OVER INTERIOR PORTIONS MONDAY NIGHT INCREASING TO CHANCE POPS OVER THE WESTERN PORTION TUESDAY AFTERNOON WITH CHANCE POPS ACROSS THE AREA TUESDAY NIGHT. POPS TUESDAY AND ESPECIALLY TUESDAY NIGHT MAY NEED TO BE INCREASED SIGNIFICANTLY ONCE CONFIDENCE IN THE MCS EVOLUTION BECOMES MORE CERTAIN. THE GFS/ECMWF SHOW A POWERFUL SHORTWAVE MOVING ACROSS THE AREA ON WEDNESDAY AND EXPECT LINGERING AND/OR ADDITIONAL CONVECTIVE DEVELOPMENT OVER THE AREA AS SURFACE BASED CAPES WILL BE 2500-3000 J/KG. SLIGHT CHANCE POPS FOLLOW FOR WEDNESDAY NIGHT IN THE WAKE OF THE SHORTWAVE WITH SIGNIFICANTLY DRIER AIR MOVING INTO THE FORECAST AREA WEDNESDAY NIGHT AS THE UPPER TROF AXIS SHIFTS EAST OF THE AREA. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONABLE LEVELS. /29 .LONG TERM (THURSDAY THROUGH SUNDAY)...THE UPPER TROF OVER THE SOUTHEAST STATES WEAKENS WHILE LIFTING OUT TO THE NORTHEAST THROUGH FRIDAY. A SURFACE RIDGE MEANWHILE PERSISTS OVER NORTHERN GULF THROUGH FRIDAY WHILE A WEAK SURFACE TROF WILL BE PRESENT OVER THE INTERIOR GULF COAST STATES. ANOTHER SHORTWAVE TROF MEANWHILE ADVANCES FROM THE SOUTHERN PLAINS AND WEAKENS WHILE SLOWLY MOVING INTO THE SOUTHEAST STATES THROUGH SUNDAY WITH THE INTERIOR GULF STATES SURFACE TROF DISSIPATING WHILE THE SURFACE RIDGE PERSISTS OVER THE NORTHERN GULF. EXPECT ISOLATED TO SCATTERED STORMS THROUGH THE PERIOD...MAINLY DUE TO SEA BREEZE INITIATION. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONABLE LEVELS. /29 && .AVIATION (18Z ISSUANCE)...18Z ISSUANCE...AM EXPECTING GENERAL VFR CONDITIONS THROUGH THE PERIOD. LOCAL DROPS TO LOW END MVFR OR IFR IN VERY HEAVY RAINS WITH ISOLATED TSRA POSSIBLE THIS AFTERNOON AND EVENING. AM EXPECTING THE ACTIVITY TO TAPER OFF BEGINNING NEAR SUNSET...AND GONE BY MIDNIGHT. EARLY MORNING SHRA ACTIVITY POSSIBLE ALONG AN OFFSHORE LAND-BREEZE AROUND SUNRISE THROUGH THE MORNING MONDAY. /16 && .MARINE...A SURFACE RIDGE STRETCHING WEST OVER THE NORTHERN GULF OF MEXICO WILL CREATE A LIGHT TO AT TIME MODERATE ONSHORE FLOW OVER THE FA THROUGH THE PERIOD. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 89 73 88 72 / 20 20 10 20 30 PENSACOLA 75 90 75 88 73 / 20 10 05 20 30 DESTIN 76 84 75 87 74 / 20 10 05 10 30 EVERGREEN 71 90 72 91 72 / 30 30 20 20 30 WAYNESBORO 72 90 71 89 69 / 30 30 20 40 40 CAMDEN 70 91 71 91 71 / 30 30 20 30 40 CRESTVIEW 72 91 70 91 70 / 20 20 10 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 8, 4:48 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 448 AM CDT SUN JUN 8 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 448 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON ACROSS THE AREA. SOME OF THE STORMS WILL BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-091100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 448 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING OVER LAND AREAS TODAY MAY MOVE SOUTHEAST INTO THE ADJACENT COASTAL WATERS THROUGH EARLY THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 1:59 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT SUN JUN 8 2014 ALZ056-057-060-082000- BUTLER AL-CONECUH AL-COVINGTON AL- 159 PM CDT SUN JUN 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER...EASTERN CONECUH AND NORTHWESTERN COVINGTON COUNTIES IN SOUTHWEST ALABAMA... THROUGH 300 PM CDT... AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF EVERGREEN...OR 2 MILES NORTHEAST OF I65 AND CR 29...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MCKENZIE... I65 AND CR 7... I65 AND CR 29... I65 AND AL 83... ROSE HILL... RIVER FALLS... RED LEVEL... HEATH... GANTT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 96 AND 109. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
Special weather statement, Jun 8, 3:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 358 PM CDT SUN JUN 8 2014 ALZ057-058-082145- BUTLER AL-CRENSHAW AL- 358 PM CDT SUN JUN 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUTLER AND WESTERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 445 PM CDT... AT 355 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF GREENVILLE...OR 6 MILES NORTHWEST OF I65 AND AL 185...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... I65 AND AL 185... I65 AND AL 10... GREENVILLE... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 124 AND 137. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:57 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Jun 8, 6:46 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.